question-icon

What causes constant fatigue in a diabetic and cardiac patient?

default
Posted on Fri, 15 May 2015
Question: For past one year I am undergoing treatment for prostatomogaly. I am taking Veltam .4 one each at night. For past 20 years I am a cardiac patient too. Taking Metalor 25 5mg morning and night. Astor or 5mg at night, ecosprin75 one at noon and cilacar 10 one at night. Recently I am digonised to be little Diabetic too and advised to take rejumet 500 each at morning and at night. I am aged 65 and having stout body. Dr. I am feeling fatigued always and like to take rest always. Is this due to continued medication or because of aging. Should I need to stop any medicine.
Pl. give advice.
doctor
Answered by Dr. Ajish TP (29 minutes later)
Brief Answer:
Need evaluation for fatigue

Detailed Answer:
Hi Mr XXXXXXX XXXXXXX

Welcome to HCM. Thanks for posting the question. I understand your concerns.

Fatigue can be due to many reasons. In an otherwise healthy person, my usual approach will be

1. Do a clinical examination for anemia, any swelling in neck or body, chest and abdominal examination, neurological ecamination

2. Do blood works

Complete blood count - for anemia, infections etc
Fasting and after food blood glucose, Hba1c - to assess diabetes status
Liver and kidney functions
Lipid profile
Thyroid function tests - common cause of fatigue
Calcium, 25 hydroxy vitamin D, B12

If all investigations are normal, I will do hormonal evaluation like 8 am cortisol and testosterone.

The medications you are taking does not cause significant fatigue though Aztor can cause muscle pains, Rejumet can cause vitamin B12 deficiency and BP medications and Veltam can cause giddiness.

If all possibilities of fatigue are ruled out we can blame it on the age. 65 yrs is still too young to have age related fatigue


Regards
Dr Ajish TP
Consultant Endocrinologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ajish TP

Endocrinologist

Practicing since :2002

Answered : 819 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes constant fatigue in a diabetic and cardiac patient?

Brief Answer: Need evaluation for fatigue Detailed Answer: Hi Mr XXXXXXX XXXXXXX Welcome to HCM. Thanks for posting the question. I understand your concerns. Fatigue can be due to many reasons. In an otherwise healthy person, my usual approach will be 1. Do a clinical examination for anemia, any swelling in neck or body, chest and abdominal examination, neurological ecamination 2. Do blood works Complete blood count - for anemia, infections etc Fasting and after food blood glucose, Hba1c - to assess diabetes status Liver and kidney functions Lipid profile Thyroid function tests - common cause of fatigue Calcium, 25 hydroxy vitamin D, B12 If all investigations are normal, I will do hormonal evaluation like 8 am cortisol and testosterone. The medications you are taking does not cause significant fatigue though Aztor can cause muscle pains, Rejumet can cause vitamin B12 deficiency and BP medications and Veltam can cause giddiness. If all possibilities of fatigue are ruled out we can blame it on the age. 65 yrs is still too young to have age related fatigue Regards Dr Ajish TP Consultant Endocrinologist